Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 26, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 26, 2000, 6:36 PM EDT for Colleton County, South Carolina. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 26, 2000, 6:36 PM EDT (22:36 UTC)
- Expired
- May 26, 2000, 7:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Colleton County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 6:45 PM EDT | Thunderstorm Wind 50 E | Cottageville, SC | Trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
983 WUUS52 KCHS 262237 SVRCHS SCC029-262300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC ISSUED BY COLUMBIA SC 636 PM EDT FRI MAY 26 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN COLLETON COUNTY IN SOUTHERN SOUTH CAROLINA * UNTIL 700 PM EDT. * AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF WALTERBORO...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WALTERBORO AT 700 PM EDT THIS IS A DANGEROUS STORM WITH DAMAGING WINDS. STAY INDOORS AWAY FROM WINDOWS. THIS IS A DANGEROUS STORM WITH LARGE HAIL. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHARLESTON. CDL/BC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:00 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, May 26, 3:00 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 300 PM EDT FRI MAY 26 2000 FRONTAL BNDRY TO SLOWLY LIFT NE TONIGHT AND SAT AS IT WEAKENS. MCON AND UNSTABLE AIR EITHER ALREADY IN PLACE OR EXPECTED TO SPREAD NE ACROSS THE FCST AREA WITH FRONTAL BNDRY TO PROVIDE A FOCUS FOR ACTIVITY. WILL PROBABLY GO WITH A 20 POP FOR SC AND A 30 POP FOR GA FOR TONIGHT. WILL TAKE A LAST LOOK AT RADAR BEFORE ISSUANCE. FOR SAT...MID LVL RIDGE TO CONTINUE TO BUILD ACROSS THE AREA. WITH LITTLE IN THE WAY OF A FOCUSING MECHANISM EXCEPT EXITING FRONTAL BNDRY AND POSSIBLE SEA BREEZE OR WEAK LEE TROF...EXPECT WIDELY SCATTERED ACTIVITY AT BEST. WILL CONTINUE 20 POP FROM PREVIOUS FCST FOR SC PORTION AND LEAVE GA DRY. LOW LVL MOISTURE TO DECREASE SAT NIGHT WITH DYNAMICS AT A MINIMUM. WILL KEEP SAT NIGHT DRY. NOT MUCH IN THE WAY OF MID LVL DYNAMICS TO MOVE THROUGH THE AREA UNTIL LATE SUN AND AGAIN ON SUN NIGHT WITH THE FRONTAL BNDRY. WEAK UPPER JET DYNAMICS ALSO EXPECTED FOR SUN AS WELL. WILL GO WITH 30 OR 40 POP FOR SUN. FOR TEMPS...WILL LEAN TOWARDS A BLEND OF MODEL GUID WHERE DIFFERENCES EXIST. LITTLE CHANGE IN TEMPS EXPECTED UNTIL FRONTAL PASSAGE SUN NIGHT. CWF...WINDS CURRENTLY NE OVER SC WATERS AND SRLY OVER GA WATERS AS FRONT LINGERS IN THE VCNTY OF SAV RIVER. WILL INITIALIZE BASED ON LATEST OBS AND SHIFT WINDS TO SE. PLAN TO CONTINUE PREVIOUS IDEA OF SHIFTING WINDS TO SW AND SLOWLY INCREASING THEM. BIG QUES WILL BE IF SMALL CRAFT CONDITIONS WILL MATERIALIZE. PLAN TO INCREASE CONDITIONS TO JUST UNDER ADVISORY LVLS WITH 20 KT AND 5 FT FOR SC AND 15 TO 20 KT AND UP TO 5 FT FOR GA WATERS WITH MENTION OF POSSIBLE SMALL CRAFT FOR SUN NIGHT IN THE EXTENDED. PRELIM NUMBERS CHS BB 070/092 072/092 067 1832132 SAV BB 071/094 071/093 064 1831022 CHL BB 075/084 076/087 071 1832132 NBC BB 073/093 074/093 068 1832132 .CHS... SC...NONE. GA...NONE. SLF
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:20 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 25 min |
| May 25, 11:19 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 41 min |
| May 26, 7:06 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 39 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.